Texas, 2007Flash Flooding in Texas, July 2, 2007
July 2, 2007 · NWS EWX · 3 events in 3 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the afternoon of July 2 in the Hill Country.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the afternoon of July 2 in the Hill Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 2, 4:13 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 2, 4:13 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT MON JUL 2 2007
.UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND QPF BASED ON RADAR
TRENDS AND 18Z MODEL GUIDANCE. OTHERWISE...FORECAST FOR HEAVY RAIN
THROUGH JULY 4TH IS ON TRACK.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 257 PM CDT MON JUL 2 2007/
DISCUSSION...
IN THE SHORT TERM (TONIGHT-WEDNESDAY NIGHT) COPIOUS MOISTURE WILL
REMAIN WHILE A LOW PRESSURE CENTER SLIDES SOUTHWEST BACK INTO THE
HILL COUNTRY EARLY TUESDAY, THEN DOWN THROUGH THE RIO GRANDE
PLAINS DURING THE DAY TUESDAY, THEN SIT JUST WEST OF WEBB COUNTY
ALL DAY WEDNESDAY. UNTIL NOW WE HAVE HAD LIMITED HIGH RAINFALL
AMOUNTS OVER SMALL AREAS. BUT ONCE THE LOW CENTER MOVES IN, THIS
WILL KEEP RAINS GOING IN ITS VICINITY CONTINUOUSLY. ALSO A SURFACE
BOUNDARY WILL APPEAR IN THE AREA, THUS HIGH RAINFALL COVERAGE WILL
INCREASE. WILL REISSUE THE FLASH FLOOD WATCH TO COVER ALL COUNTIES
AND RUN THROUGH MIDNIGHT TUESDAY NIGHT. RAINFALL ACCUMULATIONS
EXPECTED TO RUN 3 TO 5 INCHES WITH HIGHER TOTALS APPROACHING 15
INCHES. THE WATCH WILL LIKELY BE EXPANDED IN TIME AS THIS EVENT
EVOLVES.
IN THE LONG TERM (THURSDAY THROUGH MONDAY) THE UPPER LOW CONTINUE
TO DRIFT WEST AWAY FROM THE COUNTY WARNING AREA AS THE UPPER HIGH
NOSES INTO THE CENTRAL U.S., THEN POKES SOUTH INTO TEXAS. RAIN
CHANCES WILL TAPER OFF FROM THE EAST FOR THE WEEKEND. ONCE THE
UPPER HIGH SITS OVER US FOR A FEW DAYS, THE RAINS WILL BE LIMITED
TO HEAT INDUCED ISOLATED SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 85 73 84 74 / 50 90 80 90 60
AUSTIN BERGSTROM INTL AIRPORT 72 86 73 86 73 / 50 90 80 90 60
DEL RIO INTL AIRPORT 74 92 74 85 72 / 50 40 90 80 60
SAN ANTONIO INTL AIRPORT 73 86 74 84 74 / 50 80 90 90 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
11/13/WR
Hazardous weather outlook, Jul 2, 4:02 AM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT MON JUL 2 2007
TXZ171>173-183>194-202>209-217>225-228-031015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT MON JUL 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL
COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA
FROM THE COASTAL PLAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
Flash Flood, Kendall
- When
- July 2, 5:30 PM CST to 10:00 PM CST
- Where
- Kendall County, Kendalia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.970, -98.520
Thunderstorms produced between 3 and 4 inches of rain in the Kendalia area, closing FM473 and FM3351 due to flash flooding.
Flash Flood, Burnet
- When
- July 2, 6:30 PM CST to 8:00 PM CST
- Where
- Burnet County, Marble Falls to Spicewood
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 30.570, -98.270
Rainfall averaged from 2 to 3 inches between Marble Falls and Spicewood with isolated areas receiving up to 4 inches. Flash flooding developed quickly and continued into the evening. A volunteer firefighter was returning to Marble Falls from Austin when his car was washed off SH71 into Double Horn Creek. He was unable to summon help and had to save himself, which he did with great difficulty.
Flash Flood, Hays
- When
- July 2, 6:30 PM CST to 8:30 PM CST
- Where
- Hays County, Henly to Dripping Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.200, -98.220
Rainfall in Hays County averaged from 2 to 3 inches. Highest totals were 5 inches near Henly. Flash flooding closed FM165, FM112, and FM150.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Tornado and Damaging Winds in Florida, July 2, 20073 injured · EF0 · 4 events
- Flash Flooding in Oklahoma, July 2, 2007$15,000 · 6 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49324, 49325, 49326.